Alert archive / Missouri / Flash Flood Watches in 2009

Flash Flood Watch 7, NWS St. Louis, MO

May 14, 200916 counties in Illinois; 22 counties in Missouri

NWS St. Louis, MO issued this flash flood watch at May 14, 2009, 3:51 PM CDT for 16 counties in Illinois; 22 counties in Missouri. It took effect at May 15, 2009, 7:00 AM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
May 14, 2009, 3:51 PM CDT (20:51 UTC)
In effect from
May 15, 2009, 7:00 AM CDT
Expired
May 15, 2009, 11:24 PM CDT
In force
16 hr
Issued by
NWS St. Louis, MO
Flood severity
None
All 38 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 41 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KLSX 142051
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT THU MAY 14 2009

...HEAVY RAIN TAKING AIM ON THE BI-STATE REGION...

MOZ018-019-150900-
/O.NEW.KLSX.FF.A.0007.090515T1200Z-090516T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-LEWIS-
351 PM CDT THU MAY 14 2009

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST MISSOURI...
  INCLUDING THE FOLLOWING COUNTIES...KNOX AND LEWIS.

* FROM FRIDAY MORNING THROUGH FRIDAY EVENING

* THUNDERSTORMS ARE EXPECTED TO RETURN TO THE REGION BY FRIDAY
  MORNING. CURRENTLY IT APPEARS THAT SEVERAL ROUNDS OF
  THUNDERSTORMS WILL BE MOVING THROUGH NORTHEAST MISSOURI DURING
  THE DAY ON FRIDAY AND INTO FRIDAY NIGHT...WITH THESE STORMS
  BEING FUELED BY AN EXTREMELY MOIST AIRMASS. THE HEAVY RAINS THAT
  RESULT...AND THE SATURATED GROUND FROM THE RECENT WET
  WEATHER...WILL MAKE FLASH FLOODING A VERY REAL POSSIBILITY.

* RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL
  BE POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER
  DIMINISHES SATURDAY MORNING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
5 follow-up statements
000 
WGUS63 KLSX 150926
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
426 AM CDT FRI MAY 15 2009

...HEAVY RAIN TAKING AIM ON THE BI-STATE REGION...

MOZ018-019-152130-
/O.CON.KLSX.FF.A.0007.090515T1200Z-090516T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-LEWIS-
426 AM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...KNOX AND LEWIS.

* THROUGH THIS EVENING

* THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS MORNING.
  CURRENTLY IT APPEARS THAT SEVERAL ROUNDS OF THUNDERSTORMS WILL
  MOVE THROUGH NORTHEAST MISSOURI DURING THE DAY TODAY AND INTO
  TONIGHT...WITH THESE STORMS BEING FUELED BY AN EXTREMELY MOIST
  AIRMASS. THE HEAVY RAINS THAT RESULT...AND THE SATURATED GROUND
  FROM THE RECENT WET WEATHER...WILL MAKE FLASH FLOODING A VERY
  REAL POSSIBILITY.

* RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS...
  WILL BE POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER 
  DIMINISHES SATURDAY MORNING 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

BYRD
000 
WGUS63 KLSX 151714
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT FRI MAY 15 2009

...HEAVY RAIN THREAT WILL CONTINUE OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING...

ILZ095>097-MOZ026-027-034>036-042-160300-
/O.EXA.KLSX.FF.A.0007.000000T0000Z-090516T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-SHELBY-MARION-MONROE-RALLS-PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
1214 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF WEST CENTRAL ILLINOIS AND
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN WEST CENTRAL
  ILLINOIS...ADAMS IL...BROWN IL AND PIKE IL. IN
  MISSOURI...AUDRAIN...MARION...MONROE...PIKE...RALLS AND SHELBY.

* UNTIL 10 PM CDT THIS EVENING

* REGIONAL RADAR DATA INDICATES STORMS ARE DRAPED THROUGHOUT
  NORTHERN SECTIONS OF MISSOURI...AND THESE STORMS WILL PRODUCE
  ADDITIONAL HEAVY RAIN OVER NORTHEAST MISSOURI DURING THE
  AFTERNOON AS THEY MOVE EAST. IN ADDITION...THE LATEST FORECAST
  MAPS SUGGEST THAT THE STORMS WILL BE DRIFTING SOUTH AS THE
  AFTERNOON PROGRESSES...AND THIS WILL CAUSE THE HEAVY RAIN THREAT
  TO ALSO DROP SOUTH...TO NEAR A MEXICO...PITTSFIELD LINE.

* RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER AMOUNTS...
  WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET
  WEATHER DIMINISHES LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

MOZ018-019-160300-
/O.CON.KLSX.FF.A.0007.000000T0000Z-090516T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-LEWIS-
1214 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST MISSOURI...INCLUDING THE FOLLOWING 
 COUNTIES...KNOX AND LEWIS.

* UNTIL 10 PM CDT THIS EVENING

* DURING THE MORNING THUNDERSTORMS PRODUCED IN EXCESS OF AN INCH
  OF RAIN ALONG AND NORTH OF A NOVELTY...CANTON LINE. REGIONAL
  RADAR DATA INDICATES STORMS ARE DRAPED THROUGHOUT NORTHERN
  SECTIONS OF MISSOURI...AND THESE STORMS WILL PRODUCE ADDITIONAL
  HEAVY RAIN OVER NORTHEAST MISSOURI DURING THE AFTERNOON AS THEY
  MOVE EAST.  

* ADDITIONAL RAINFALLS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER
  AMOUNTS... WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME
  THE WET WEATHER DIMINISHES LATER TONIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

&&

$$

TRUETT
000 
WGUS63 KLSX 152029
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
329 PM CDT FRI MAY 15 2009

...HEAVY RAIN THREAT WILL CONTINUE OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS THIS AFTERNOON AND THIS EVENING...

ILZ058>060-064-065-069-070-074-098>102-MOZ041-047>052-059>065-
160800-
/O.EXB.KLSX.FF.A.0007.090515T2200Z-090516T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-CALHOUN IL-JERSEY IL-MADISON IL-
ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS
329 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IN EFFECT UNTIL 3 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND
  MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...
  BOND IL...CALHOUN IL...CLINTON IL...FAYETTE IL...GREENE IL...
  JERSEY IL...MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...
  MONTGOMERY IL...ST. CLAIR IL AND WASHINGTON IL. IN MISSOURI...
  BOONE...CALLAWAY...COLE...FRANKLIN...GASCONADE...JEFFERSON...
  LINCOLN...MONITEAU...MONTGOMERY...OSAGE...ST. CHARLES...ST.
  LOUIS...ST. LOUIS CITY AND WARREN.

* UNTIL 3 AM CDT SATURDAY

* A LARGE THUNDERSTORM COMPLEX IS FORECAST TO MOVE ALONG THE
  INTERSTATE 70 CORRIDOR TONIGHT...BRINGING HEAVY RAIN TO CENTRAL
  AND EAST CENTRAL MISSOURI...AND SOUTHERN SECTIONS OF ILLINOIS. 

* RAINFALLS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS...WILL
  BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET WEATHER
  DIMINISHES LATER TONIGHT. IN ADDITION...SOME OF THIS HEAVY RAIN
  WILL OCCUR IN A VERY SHORT PERIOD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-042-160400-
/O.EXT.KLSX.FF.A.0007.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
329 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 11 PM CDT THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF WEST CENTRAL ILLINOIS AND MISSOURI...INCLUDING THE
  FOLLOWING COUNTIES...IN WEST CENTRAL ILLINOIS...ADAMS IL...
  BROWN IL AND PIKE IL. IN MISSOURI...AUDRAIN...KNOX...LEWIS...
  MARION...MONROE...PIKE...RALLS AND SHELBY.

* UNTIL 11 PM CDT THIS EVENING

* THUNDERSTORMS HAVE BEEN PRODUCING HEAVY RAIN ACROSS NORTHERN
  MISSOURI AND WEST CENTRAL ILLLINOIS THROUGHOUT THE DAY. THIS
  AREA OF RAIN IS EXPECTED TO WEAKEN THIS EVENING AS A SECOND
  LARGE THUNDERSTORM COMPLEX TRACKS ALONG THE INTERSTATE 70
  CORRIDOR.

* ADDITIONAL RAINFALLS OF ONE-HALF TO ONE INCH ARE EXPECTED OVER
  NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

&&

$$

TRUETT
000 
WGUS63 KLSX 160302
FFALSX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1002 PM CDT FRI MAY 15 2009

...HEAVY RAIN AND FLOODING THREAT WILL CONTINUE OVER EAST CENTRAL
MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING...

ILZ058-098-MOZ041-047>052-160415-
/O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IL-CALHOUN IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
MONTGOMERY-LINCOLN-
INCLUDING THE CITIES OF...COLUMBIA...JEFFERSON CITY
1002 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS HAS BEEN CANCELLED. THE WATCH
HAS BEEN CONVERTED OVER TO A FLASH FLOOD WARNING AND WILL BE
HANDLED FROM THERE. NUMEROUS REPORTS OF FLOODING HAVE BEEN
RECEIVED OVER IN THIS AREA.

$$

ILZ095>097-MOZ018-019-026-027-034>036-042-160415-
/O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-AUDRAIN-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
MEXICO
1002 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST AND CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS HAS BEEN CANCELLED. THE WATCH
HAS BEEN CONVERTED OVER TO A FLASH FLOOD WARNING AND WILL BE
HANDLED FROM THERE. NUMEROUS REPORTS OF FLOODING HAVE BEEN
RECEIVED OVER IN THIS AREA.

$$

ILZ059-060-064-065-069-070-074-099>102-MOZ059>065-160800-
/O.EXT.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-
GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...ST LOUIS
1002 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 3 AM CDT SATURDAY...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE 
 FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...
 FAYETTE IL...JERSEY IL...MACOUPIN IL...MADISON IL...MARION 
 IL...MONROE IL...MONTGOMERY IL...ST. CLAIR IL AND WASHINGTON 
 IL. IN EAST CENTRAL MISSOURI...FRANKLIN...GASCONADE...
 JEFFERSON...ST. CHARLES...ST. LOUIS...ST. LOUIS CITY AND 
 WARREN.

* UNTIL 3 AM CDT SATURDAY

* A LARGE THUNDERSTORM COMPLEX IS FORECAST TO MOVE ALONG THE 
 INTERSTATE 70 CORRIDOR TONIGHT...BRINGING HEAVY RAIN TO 
 CENTRAL AND EAST CENTRAL MISSOURI...AND SOUTHERN SECTIONS OF 
 ILLINOIS. 

* RAINFALLS OF 1 TO 3 INCHES...WITH ISOLATED HIGHER AMOUNTS...
 WILL BE VERY POSSIBLE IN THE WATCH AREA BY THE TIME THE WET 
 WEATHER DIMINISHES LATER TONIGHT. IN ADDITION...SOME OF THIS 
 HEAVY RAIN WILL OCCUR IN A VERY SHORT PERIOD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD BE
AWARE OF THE POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING.
CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU LIVE IN
FLOOD PRONE AREAS. STAY INFORMED...AND BE READY FOR QUICK ACTION
IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED
QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER
GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE
AND ITS OCCUPANTS AND SWEEP THEM AWAY. MOVE TO HIGHER GROUND.

&&

$$

TES
000 
WGUS63 KLSX 160424
FFALSX

FLOOD WATCH
NATIONAL WEATHER SERVICE ST LOUIS MO
1124 PM CDT FRI MAY 15 2009

ILZ059-060-064-065-069-070-074-099>102-MOZ059>065-160530-
/O.CAN.KLSX.FF.A.0007.000000T0000Z-090516T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL-
WASHINGTON IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-
GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-
JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
EDWARDSVILLE...BELLEVILLE...ST CHARLES...UNION...ST LOUIS
1124 PM CDT FRI MAY 15 2009

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND EAST CENTRAL
MISSOURI HAS BEEN CANCELLED. THE RAIN INTENSITY HAS DIMINISHED
SIGNIFICANTLY...WITH ONLY LIGHT RAIN EXPECTED THROUGH THE
OVERNIGHT HOURS. AN ISOLATED THUNDERSTORM IS POSSIBLE...BUT EVEN
THIS THREAT IS DIMINISHING OR MOVING TO AREAS FURTHER TO THE
SOUTH. 

$$

TES

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at May 14, 3:41 PM CDT, 10 minutes earlier.

Area forecast discussion, May 14, 3:41 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
341 PM CDT THU MAY 14 2009

.DISCUSSION...
/234 PM CDT THU MAY 14 2009/
WEAK HIGH PRESSURE HAS SETTLED OVER THE BI-STATE REGION THIS
AFTERNOON...BUT THE COLD FRONT WHICH BROUGHT US OUR NASTY WEATHER
YESTERDAY IS STILL FESTERING OVER THE MO/AR BORDER. ALREADY SEEING
SOUTHERLY FLOW OF 15-20KTS OVER EASTERN TEXAS AND OKLAHOMA. THIS
LENDS CREDENCE TO THE LATEST GUIDANCE WHICH PUSHES MOIST AND
UNSTABLE AIR BACK UP ACROSS THE AREA LATE TONIGHT. GFS AND NAM ARE
IN GOOD AGREEMENT THAT MUCAPE IN EXCESS OF 1000J/KG WILL BE BACK
OVER MOST OF MO BY 12Z FRIDAY MORNING COINCIDENT WITH PLENTY OF
MOISTURE CONVERGENCE ON A BROAD LLJ OF 40-50KTS. THIS SUPPORTS
LIKELY POPS FOR ELEVATED STORMS ACROSS CENTRAL AND NORTHEAST MO
AFTER MIDNIGHT. COULD SEE SOME MARGINAL HAIL AND HEAVY RAIN WITH
THESE STORMS...AND WILL ISSUE A FLASH FLOOD WATCH FOR KNOX AND
LEWIS COUNTIES AS FLASH FLOOD GUIDANCE NUMBERS ARE BELOW AN INCH
DUE TO YESTERDAYS HEAVY RAIN.

NEXT SHOT FOR SEVERE STORMS LOOKS TO BE LATE FRIDAY
AFTERNOON/FRIDAY EVENING AHEAD OF THE NEXT COLD FRONT. GFS IS MORE
UNSTABLE WITH MLCAPE IN EXCESS OF 3000J/KG AT 00Z WHILE THE NAM
HAS ABOUT HALF THAT. DEEP LAYER SHEAR IS CERTAINLY ENOUGH TO
SUSTAIN SEVERE CONVECTION AT 40-50KTS ON BOTH MODELS. NOT SURE
WHICH TO BELIEVE WITH CONVECTIVE DEBRIS FROM MORNING ELEVATED
STORMS PERHAPS KEEPING US SOMEWHAT COOLER. ONE WAY OR
ANOTHER...ID THINK WERE LOOKING AT A SQUALL LINE SITUATION WITH
LEWPS AND BOWS. 0-1KM BULK SHEAR WILL BE IN EXCESS OF 20KTS...SO
TORNADOES WILL ALSO BE A POSSIBILITY. COLD FRONT STILL LOOKS TO
CLEAR THE AREA SATURDAY MORNING...COULD BE SOME LINGERING PRECIP
THROUGH NOON ACROSS SOUTHEAST MISSOURI...BUT THE MAJORITY OF THE
CWFA SHOULD BE DRY.

REMAINDER OF THE FORECAST STILL LOOKS TRANQUIL...THANK GOODNESS.
UNSEASONABLY STRONG 1030MB HIGH DROPS OUT OF CANADA BEHIND THE
FRONT ON SATURDAY AFTERNOON/EVENING AND MORE OR LESS DOMINATES THE
WEATHER THROUGH THE MIDDLE OF NEXT WEEK. SOME DISAGREEMENT ON
MEDIUM RANGE MODELS FOR WED-THU TIME FRAME. SOME PRECIP POSSIBLE
ACROSS MO/IA BORDER IN THAT PERIOD AS WARM ADVECTION KICKS BACK
IN. HAVE LEFT OUT MENTION OF PRECIP IN FORECAST FOR NOW.

CARNEY

&&

.AVIATION...
/1241 PM CDT THU MAY 14 2009/
FOR THE 18Z TAFS...HIGH PRESSURE CENTERED OVER NORTHEAST KS AT
MIDDAY WILL CONTINUE TO DRIFT EAST THIS AFTERNOON...SUSTAINING VFR
CONDS AT ALL TAF LOCATIONS. HOWEVER...THESE TRANQUIL CONDITIONS
WILL PROBABLY BE CHANGING OVERNIGHT. SHORT-RANGE MODELS ARE IN
AGREEMENT THAT INCREASING WAA WILL RAPIDLY TRANSPORT MOISTURE INTO
THE REGION BETWEEN 5-10KFT...DESTABILIZING AMS AND POSING A THREAT
OF ELEVATED CONVECTION DURING THE PREDAWN HOURS. GIVEN THE FACT
THAT THE 12Z UA DATA INDICATES THAT MOISTURE IS ALREADY PILED UP
NEAR THE RED RIVER...THIS SCENARIO IS CERTAINLY REASONABLE. PRIMARY
QUESTION IS TIMING AND COVERAGE. 12Z WRF/NAM CERTAINLY SUGGESTING
THAT PRIMARY AREA OF ACTIVITY WL EXTEND FROM W INTO N MO...WHILE
THE 12Z GFS...AND THE 00Z ECMWF...ARE MUCH MORE WIDESPREAD...AND
FURTHER SE...WITH THE PRECIP. AT THIS JUNCTURE NOT SURE WHICH IS
CORRECT...BUT IT IS WORTH NOTING THAT THE ECMWF DID A VERY GOOD
JOB WITH THE LAST BATCH OF NOCTURNAL CONVECTION WE HAD TO DEAL
WITH EARLY WEDNESDAY MORNING.

TRUETT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
     KNOX-LEWIS.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 14, 3:48 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT THU MAY 14 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
348 PM CDT THU MAY 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE ANTICIPATED ALONG AND AHEAD OF A
SURFACE WARM FRONT AS IT MOVES NORTHWARD ACROSS THE BI-STATE
REGION LATE TONIGHT. SMALL HAIL IS POSSIBLE WITH SOME OF THE
STRONGER THUNDERSTORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...PRIMARILY ACROSS NORTHEAST MISSOURI.

MODERATE TO MAJOR FLOODING CONTINUES AT SEVERAL POINTS ALONG THE
ILLINOIS RIVER...THE MERAMEC RIVER AT VALLEY PARK AND THE
MISSISSIPPI RIVER AT CHESTER. PLEASE SEE THE APPROPRIATE FLOOD
PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS THE AREA ON
FRIDAY AFTERNOON AND FRIDAY NIGHT. THE PRIMARY THREAT FROM THESE
STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE ON SATURDAY...PRIMARILY DURING
THE MORNING ACROSS SOUTHEASTERN MISSOURI AND SOUTHWEST ILLINOIS. THE
STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE
ILLINOIS RIVER...MERAMEC RIVER AND AT CHESTER ON THE MISSISSIPPI
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:35 PM CDTTornado WarningLSXAdams55 min
May 13, 8:59 PM CDTAreal Flood AdvisoryLSXAdams3 hr
May 13, 9:21 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike39 min
May 13, 11:57 PM CDTSevere Thunderstorm WarningLSXFayette, Montgomery33 min
May 14, 12:17 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison43 min
May 14, 12:23 AM CDTSevere Thunderstorm WarningLSXMonroe, Randolph, Saint Clair, Washington52 min
May 14, 1:44 AM CDTTornado WarningLSXRandolph31 min
May 14, 2:23 AM CDTFlash Flood WarningLSXRandolph4 hr
May 13, 7:09 PM CDTSevere Thunderstorm WarningLSXKnox, Shelby51 min
May 13, 7:34 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby41 min
May 13, 8:07 PM CDTSevere Thunderstorm WarningLSXMarion38 min
May 13, 8:17 PM CDTAreal Flood AdvisoryLSXLewis3 hr
May 13, 8:34 PM CDTSevere Thunderstorm WarningLSXLewis26 min
May 13, 9:37 PM CDTSevere Thunderstorm WarningLSXLincoln, Montgomery, Pike38 min
May 13, 9:48 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Montgomery27 min
May 13, 10:11 PM CDTSevere Thunderstorm WarningLSXCallaway, Cole, Gasconade, Montgomery, Osage, Warren34 min
May 13, 10:35 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Osage, Saint Charles, Warren40 min
May 13, 10:43 PM CDTTornado WarningLSXLincoln20 min
May 14, 12:44 AM CDTSevere Thunderstorm WarningLSXCrawford, Iron, Reynolds, Saint Francois, Washington46 min
May 14, 12:50 AM CDTSevere Thunderstorm WarningLSXIron, Reynolds55 min
May 14, 12:59 AM CDTTornado WarningLSXSainte Genevieve, Saint Francois46 min
May 14, 1:24 AM CDTSevere Thunderstorm WarningLSXIron, Madison, Saint Francois51 min
May 14, 5:20 AM CDTRiver Flood WarningLSXLewis6 days
May 14, 5:20 AM CDTRiver Flood WarningLSXLewis5 days

Nearby

Flash Flood Watches in Missouri, 2009Flash Flood Watches in Illinois, 2009Every flash flood watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.